Heat, Bollinger
- When
- July 10, 11:00 AM CST to July 13, 7:00 PM CST
- Where
- Bollinger forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Several days of unusually high heat and humidity during the middle of July caused some health concerns. Daily high temperatures were in the lower to mid 90's from the 10th to the 13th.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Several days of unusually high heat and humidity during the middle of July caused some health concerns. Daily high temperatures were in the lower to mid 90's from the 10th to the 13th. At Cape Girardeau, the highest temperature was 96 degrees on the 13th. The highest heat index value was 110 degrees on the 13th. The Red Cross opened a shelter for people to use as a cooling center. Area hospitals reported only 4 heat-related illnesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 1:35 AM CST, 9 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT SAT JUL 10 2004 .DISCUSSION... MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS. RADAR AND SATELLITE SHOW THAT CONVECTION FROM EARLIER THIS EVENING HAS DISSIPATED. EARLIER THINKING WAS THAT IT FIRED ON AN OUTFLOW BOUNDARY THAT MOVED SOUTH FROM CENTRAL ILLINOIS. MODELS IN DECENT AGREEMENT WITH OVERALL SYNOPTIC PATTERN THROUGH THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. CURRENT LULL BETWEEN TWO H50 HIGHS...OVER SW U.S. AND SE U.S....WILL SHIFT SLIGHTLY WEST... ALLOWING SE U.S. HIGH TO BUILD FURTHER WEST AND NORTH. WHILE BEST CHANCES FOR CONVECTION WILL REMAIN TO THE WEST AND NORTH OF THE FORECAST AREA WITH BEST UPPER LEVEL SUPPORT...ENOUGH MOISTURE AND INSTABILITY WILL LINGER AND THAT MAY ALLOW FOR ISOLATED DIURNAL THUNDERSTORMS. STILL BELIEVE MOST OF THE AREA WILL REMAIN DRY THOUGH. HAVE MADE ONLY MINOR ADJUSTMENTS TO THE GRIDS. ALONG WITH HIGH PRESSURE...HEAT WILL ALSO BUILD IN WITH DAYTIME HIGHS NUDGING INTO THE LOWER 90S INTO NEXT WEEK. WITH DEWPOINTS IN THE 70S...SHOULD SEE HEAT INDICES APPROACHING 100 DURING THE AFTERNOON. MAV/MET IN GOOD AGREEMENT WITH EACH OTHER AND WITH GOING GRIDS. PLAN NO MAJOR CHANGES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && ML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CDT SAT JUL 10 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 410 AM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY...MONDAY... WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410603, 5410604, 5410605, 5410606, 5410607, 5410686, 5410687, 5410688, 5410689, 5410690, 5410691.